Bipolar Support Forums To Share and Support One Another

Increased the lamictal...

Talk about meds, side effects, and the 'med-go-round'.

by thymage » Sat Nov 25, 2017 7:16 pm

So, I started Lamictal 25mg exactly 2 weeks ago. It's actually been going very well. The first week I was on it I felt really fantastic. My urges to drink alcohol decreased a ton (I had been drinking 3 drinks a night, then down to about 1). Then I had a depression for a few days and things got out of whack, then it seemed to have kinda stablized to how I felt before I started lamictal.

Today I upped it to 50mg as per the titration schedule. Almost the whole day I've felt great... but I seemed to have kept getting 'greater'... I feel hypomanic. I also can't sleep. My mind is just racing and my eyes wide open and I feel like going grocery shopping. Mind you last night I only got 5.5 hrs of sleep (I usually get 7) because my son woke me up, and I just had a very stressful day the previous night.

So Idk if my increased dose of Lamictal is causing any of my symptoms today. Maybe my severely stressful previous day triggered a hypomania. My pdoc did say Lamictal is more of an 'upper' drug compared to Depakote which is more of a 'downer' drug. So, maybe my body is just adjusting to the upped dose of Lamictal.

I don't know. But I wish I could lay down and go to sleep....
thymage
 
Posts: 29
Joined: Fri Feb 03, 2017 4:46 pm

by Spm24 » Sun Nov 26, 2017 6:35 am

Your 25 mg experience sounds along the line of "normal". You feel good when you start it the slip back some.

Your feeling right now could be from the med or as you said it might be caused by to much stress. Our meds can only do so much. We will have normal ups and downs in the course of life.

It is very possible that your body is just adjusting. I would not really worry about it till you have had these feelings for a few days..
Snowflakes gently floating from the sky just dusting the ground. Then it picks up bigger fatter flakes cascading from space at a faster rate. From a dusting to a trace. Then the deluge comes. Oh what joy. Watching everything slow to a crawl, then a stop. Step outside and even with things moving it is quiet. It is a giant muffler the earth is wearing. Causing everything to be muted.To be calm.
User avatar
Spm24
Moderator
 
Posts: 3452
Joined: Wed Aug 17, 2016 10:18 am
Location: Ohio

by Mom2dani » Sun Nov 26, 2017 7:32 am

I’m on Lamotrigine (Lamictal) and at first on the low dose, yep normal, cool, calm and collected. Tapered up, either chatty or non stop crying (personal issues but still the all day crying subsided when I started on the lower dose). Tapered up again, meh not crying as much by hyper. Now at 400mg I’m calm, cool, collected and still hyper at times. But I feel stable, I’ve accepted my recent divorce with minimal crying, I can process it now.

So maybe it’s jist an adjustment. Talk to pdoc though.

Xoxo
"Today, I will trust this process and this journey that I have undertaken"
Mom2dani
 
Posts: 173
Joined: Sun Sep 03, 2017 7:30 pm

by Mocha » Sun Nov 26, 2017 3:34 pm

hi,thymage

A lot of folks have similiar reactions to Lamictal in the beginning, feeling hypomanic, etc......if you get too wound up let your pdoc know. Sounds like he is aware of the possibility since he told you it was more of an upper drug.

it's not like speed or anything, don't get me wrong.....lol

Most folks say it eases up once you get to a higher dose, but that's just anecdotal stuff.....nothing worth quoting...

Why don't you call your pdoc and let him know what's going on....?

Not A Professional of Any Kind ~ Just Your Garden Variety Nutjob


I look to a day when people will not be judged by the color of their skin, but by the content of their character.

~Martin Luther King, Jr.~

User avatar
Mocha
Site Admin
 
Posts: 5801
Joined: Thu Jun 12, 2014 9:37 pm
Location: The North Coast

by Synny » Sat Dec 09, 2017 12:32 am

I'm on 200mg of Lamictal and started the higher dosage about a month ago. When i started taking Lamictal my doctor started me on 25mg and every 2 weeks it got bumped up. I have realized if you take Lamictal around the same time everyday it actually makes you feel better, and missing a dose is not good, well in my case it wasn't. If i don't take my pills the same time every time or if i miss a dose, i'm a basket case. The silliest things would make me cry.I hope everything works out for you. :)
I want to go where everyone goes,
I want to know what everyone else knows,
I want to go where everyone feels the same.
User avatar
Synny
 
Posts: 31
Joined: Thu Dec 07, 2017 3:35 pm
Location: Sweet home Oregon.


Return to Medications